Non-linear spin fluctuations and phase transitions in itinerant electron magnets: CMR manganites

TitleNon-linear spin fluctuations and phase transitions in itinerant electron magnets: CMR manganites
Publication TypeJournal Article
Year of Publication2012
AuthorsSolontsov A, Antropov VP
Journal TitleJournal of Magnetism and Magnetic Materials
Volume324
Pages3613-3614
Date Published10
Type of ArticleArticle
ISBN Number0304-8853
Accession NumberWOS:000306418500058
Keywordsferromagnets, Magnetic dynamics, magnetic transitions, magnetoresistance, Non-linear spin fluctuations
Abstract

We present a review analyzing the effects of coupling of transverse magnons with longitudinal spin fluctuations in isotropic itinerant ferro- and antiferromagnets. It is shown that this coupling essentially changes the spectrum of longitudinal fluctuations. At low-temperatures their spectrum is dominated by the linear Landau relaxation, is purely quasielastic and described by a broad central peak of a paramagnon type. On approaching the critical temperature non-linear magnetic relaxation due to mode-mode couplings can dominate and lead to a rapid increase of the central peak and to a new mechanism of magnetic phase transitions governed by non-linear spin fluctuations. The formalism is applied to the CMR manganites where the observed quasielastic fluctuations can be viewed as non-linear spin-lattice fluctuations strongly affected by magnons. (C) 2012 Elsevier B.V. All rights reserved.

URL<Go to ISI>://WOS:000306418500058
DOI10.1016/j.jmmm.2012.02.103
Alternate JournalJ. Magn. Magn. Mater.